Alert archive / Iowa / Wind Chill Advisories in 2015
Wind Chill Advisory 5, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 9, 2015, 5:38 AM CST for 33 counties in Iowa. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 5:38 AM CST (11:38 UTC)
- Expired
- Jan 9, 2015, 11:45 AM CST
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
All 33 counties
Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963 WWUS43 KDMX 091138 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 538 AM CST FRI JAN 9 2015 ...GUSTY WINDS AND BITTERLY COLD WIND CHILLS THIS MORNING... .NORTHWEST WINDS WILL SLOWLY DIMINISH THIS MORNING AS COLD AIR FLOWS INTO THE AREA...RESULTING IN BITTERLY COLD WIND CHILLS. LOW WIND CHILLS ARE FORECAST AGAIN FROM TONIGHT INTO SATURDAY MORNING AS WELL. IAZ004>007-015>017-023>028-033>039-046>050-061-062-091945- /O.CAN.KDMX.WW.Y.0004.000000T0000Z-150109T1800Z/ /O.NEW.KDMX.WC.Y.0005.150109T1138Z-150109T1800Z/ /O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK...NEWTON...GRINNELL 538 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW THIS MORNING...THEN AGAIN FROM TONIGHT INTO SATURDAY MORNING. * WINDS...NORTHWEST AT 15 TO 25 MPH THIS MORNING...BECOMING WEST AROUND 10 MPH THIS EVENING...THEN TURNING TO SOUTH BY SATURDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO THIS MORNING...AND 5 TO 15 BELOW SATURDAY MORNING. WIND CHILLS 20 TO 30 BELOW ZERO BOTH MORNINGS. * IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ044-045-057>060-091800- /O.CAN.KDMX.WW.Y.0004.000000T0000Z-150109T1800Z/ /O.NEW.KDMX.WC.Y.0005.150109T1138Z-150109T1800Z/ CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES 538 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW THIS MORNING THEN IMPROVE SOMEWHAT BY NOON. * WINDS...NORTHWEST AT 15 TO 25 MPH. * TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO...WITH WIND CHILLS 20 TO 25 BELOW ZERO. * IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ075-086-091945- /O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/ MAHASKA-WAPELLO- INCLUDING THE CITIES OF...OSKALOOSA...OTTUMWA 538 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW OVERNIGHT AND INTO SATURDAY MORNING. * WINDS...WEST AROUND 10 MPH THIS EVENING...TURNING TO SOUTH BY SATURDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...MINIMUM TEMPERATURES 5 TO 10 BELOW ZERO...WITH WIND CHILLS 20 TO 25 BELOW ZERO. * IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LEE
2 follow-up statements
935 WWUS43 KDMX 091520 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 920 AM CST FRI JAN 9 2015 ...GUSTY WINDS AND BITTERLY COLD WIND CHILLS THIS MORNING... .NORTHWEST WINDS WILL SLOWLY DIMINISH THIS MORNING AS COLD AIR FLOWS INTO THE AREA...RESULTING IN BITTERLY COLD WIND CHILLS. LOW WIND CHILLS ARE FORECAST AGAIN FROM TONIGHT INTO SATURDAY MORNING AS WELL. IAZ015-023-033>037-046>049-061-062-092330- /O.CAN.KDMX.WC.Y.0005.000000T0000Z-150109T1800Z/ /O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/ PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GREENE- BOONE-STORY-MARSHALL-JASPER-POWESHIEK- INCLUDING THE CITIES OF...EMMETSBURG...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS... ELDORA...ACKLEY...JEFFERSON...BOONE...AMES...MARSHALLTOWN... NEWTON...GRINNELL 920 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... ...WIND CHILL ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. * TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW THIS MORNING...THEN AGAIN FROM TONIGHT INTO SATURDAY MORNING. * WINDS...NORTHWEST AT 15 TO 25 MPH THIS MORNING...BECOMING WEST AROUND 10 MPH THIS EVENING...THEN TURNING TO SOUTH BY SATURDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO THIS MORNING...AND 5 TO 15 BELOW SATURDAY MORNING. WIND CHILLS 20 TO 30 BELOW ZERO BOTH MORNINGS. * IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ044-045-057>060-091630- /O.CAN.KDMX.WC.Y.0005.000000T0000Z-150109T1800Z/ CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES 920 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES HAVE RISEN TO BETWEEN 10 AND 20 BELOW WHICH IS ABOVE ADVISORY CRITERIA. AS A RESULT THE WIND CHILL ADVISORY IS CANCELLED. $$ IAZ004>007-016-017-024>028-038-039-050-092330- /O.CON.KDMX.WC.Y.0005.000000T0000Z-150109T1800Z/ /O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...GARNER...BRITT...KANAWHA... MASON CITY...CLEAR LAKE...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK 920 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW THIS MORNING...THEN AGAIN FROM TONIGHT INTO SATURDAY MORNING. * WINDS...NORTHWEST AT 15 TO 25 MPH THIS MORNING...BECOMING WEST AROUND 10 MPH THIS EVENING...THEN TURNING TO SOUTH BY SATURDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO THIS MORNING...AND 5 TO 15 BELOW SATURDAY MORNING. WIND CHILLS 20 TO 30 BELOW ZERO BOTH MORNINGS. * IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ075-086-092330- /O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/ MAHASKA-WAPELLO- INCLUDING THE CITIES OF...OSKALOOSA...OTTUMWA 920 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW OVERNIGHT AND INTO SATURDAY MORNING. * WINDS...WEST AROUND 10 MPH THIS EVENING...TURNING TO SOUTH BY SATURDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...MINIMUM TEMPERATURES 5 TO 10 BELOW ZERO...WITH WIND CHILLS 20 TO 25 BELOW ZERO. * IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FAB
403 WWUS43 KDMX 091745 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1145 AM CST FRI JAN 9 2015 ...BITTER COLD WIND CHILLS EXPECTED AGAIN TONIGHT... .BITTER COLD WIND CHILLS ARE AGAIN FORECAST FOR TONIGHT. ALTHOUGH WINDS WILL NOT BE AS STRONG...TEMPERATURES WILL BE THE BIGGER CONTRIBUTING FACTOR WITH LOWS DROPPING TO BETWEEN 5 AND 15 BELOW. IAZ004>007-016-017-024>028-038-039-050-100145- /O.CAN.KDMX.WC.Y.0005.000000T0000Z-150109T1800Z/ /O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...GARNER...BRITT...KANAWHA... MASON CITY...CLEAR LAKE...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK 1145 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... ...WIND CHILL ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. * TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW TONIGHT INTO SATURDAY MORNING. * WINDS...WEST AT 15 TO 25 MPH THEN TURNING TO THE SOUTH BY SATURDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES FROM 5 TO 15 BELOW BY SATURDAY MORNING. WIND CHILLS ARE FORECAST TO BE BETWEEN 20 TO 30 BELOW ZERO. * IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ015-023-033>037-046>049-061-062-075-086-100145- /O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/ PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GREENE- BOONE-STORY-MARSHALL-JASPER-POWESHIEK-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...EMMETSBURG...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS... ELDORA...ACKLEY...JEFFERSON...BOONE...AMES...MARSHALLTOWN... NEWTON...GRINNELL...OSKALOOSA...OTTUMWA 1145 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW TONIGHT INTO SATURDAY MORNING. * WINDS...WEST AT 15 TO 25 MPH THEN TURNING TO THE SOUTH BY SATURDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES FROM 5 TO 15 BELOW BY SATURDAY MORNING. WIND CHILLS ARE FORECAST TO BE BETWEEN 20 TO 30 BELOW ZERO. * IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FAB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 4:01 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 9, 4:01 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 401 AM CST FRI JAN 9 2015 .SHORT TERM /TODAY/... ISSUED AT 356 AM CST FRI JAN 9 2015 LIGHT SNOW SHOWERS HAVE LARGELY ENDED ACROSS THE AREA...AND WILL BE COMPLETELY GONE IN THE NEXT HOUR OR TWO. WINDS ARE SLOWLY DIMINISHING BUT REMAIN BRISK WITH SOME GUSTS IN THE 30 TO 35 MPH RANGE AT TIMES. TEMPERATURES CONTINUE TO FALL AND ARE ALREADY NEAR ZERO IN OUR NORTHWEST COUNTIES. VISIBILITY HAS IMPROVED SIGNIFICANTLY ACROSS MOST OF THE AREA AND ROAD CONDITIONS ARE LIKEWISE MUCH IMPROVED ON I-35...HOWEVER ROAD CONDITION/BLOWING SNOW REPORTS ARE SPARSE TO NON EXISTENT IN OTHER RURAL AREAS OF NORTHERN IOWA AT THIS HOUR AND THE DOT INFORMS US THAT THEY STILL HAVE A TRAVEL NOT ADVISED IN PLACE. THE BLIZZARD WARNING HAS BEEN ALLOWED TO EXPIRE AND HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY FROM THE I-80 CORRIDOR NORTHWARD THIS MORNING FOR A COMBINATION OF WIND CHILLS BELOW -20 ALONG WITH THE LINGERING BRISK WINDS AND MINOR BLOWING SNOW ISSUES. THESE HAZARDS WILL IMPROVE DRAMATICALLY BY LATE MORNING. THEREAFTER...EXPECT A MOSTLY SUNNY BUT BREEZY AND COLD DAY. && .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 356 AM CST FRI JAN 9 2015 THE WEATHER WILL BE RELATIVELY INACTIVE THROUGH THE PERIOD WITH TEMP CONCERNS EARLY FOLLOWED BY A MINOR PRECIP WINDOW SE AROUND SUN NIGHT. STRONG SUBSIDENCE WILL STILL BE IN PLACE AT ONSET WITH SURFACE RIDGE CROSSING THE STATE OVERNIGHT. THIS WILL ALLOW FOR ANOTHER NIGHT OF MODERATE RADIATIONAL COOLING WITH MINS DROPPING OVER THE DEEPER SNOW COVER...MAINLY NE HALF. HAVE STAYED CLOSE TO A MOS BLEND FOR NOW...BUT AM SOMEWHAT WORRIED THAT SOMETHING SIMILAR TO THE MORNING OF THE 6TH MAY OCCUR WITH FURTHER DROPS. HAVE ISSUED ANOTHER WIND CHILL ADVISORY INTO THE NIGHTTIME HOURS. THIS EVENT WILL NOT BE AS EXTREME AS PREVIOUS ONES HOWEVER...DRIVEN MORE BY TEMPS THAN WIND WHICH WILL NOT BE ANYWHERE AS EXTREME. STRONG 1-3KM THETA-E ADVECTION AND OVERALL QG FORCING WILL THEN REACH IA DURING THE DAY SAT TEMPORARILY ENDING OUR RECENT STRETCH OF AT LEAST DIURNAL BELOW ZERO TEMPS. THIS WILL BE SOMEWHAT MOISTURE STARVED AT THAT LEVEL...WITH MUCH WEAKER LIFT ABOVE...SO FORECAST REMAINS DRY WITH VIRGA EXPECTED MORE THAN ANYTHING. NEXT ITEM OF ATTENTION LOOKS TO SUN NIGHT WHERE MODELS HAVE BEEN FAIRLY CONSISTENT WITH WEAK SRN STREAM WAVE BRUSHING FAR SERN IA. THE FORCING IS SIMILAR BETWEEN MODELS BUT THE DEGREE OF MOISTURE AND LEVEL AT WHICH SATURATION TRIES TO OCCUR IS INCONSISTENT. THIS LEAVES ICE INTRODUCTION AND THUS PRECIP TYPE IN QUESTION. STILL HAVE SIMILAR LOW END POPS...BUT HAVE SWITCHED PRECIP TYPE TO A MIX OF LIGHT SNOW AND FREEZING RAIN RATHER THAN ALL SNOW. WITH QUESTIONABLE MOISTURE QPF AMOUNTS REMAIN QUITE LIGHT SO NOTHING SIGNIFICANT IS ANTICIPATED REGARDLESS. ONE LAST SPRAWLING ARCTIC HIGH THEN SETTLES INTO IA MON NIGHT BEFORE PATTERN BEGINS TO CHANGE. THIS MAY AGAIN PROVIDE FAVORABLE RADIATIONAL COOLING CONDITIONS SO HAVE LOWER MAX AND MIN TEMPS IN THIS TIME FRAME WITH ANOTHER ROUND OF BELOW ZERO MINS. WESTERLIES RETREAT FARTHER INTO CANADA INTO THE NEXT WORK WEEK WITH SEASONALLY WEAK TROPOSPHERIC FLOW AND LITTLE SENSIBLE WEATHER. ANY SHORT WAVES OF CONCERN TRACK TO OUR SOUTH NO CLOSER THAN THE OH VALLEY. THE AIRMASS AND TEMPS WILL GRADUALLY WARM BACK TO NORMAL BUT WITH WEAK SURFACE FEATURES THIS WILL BE MORE DUE TO RISING HEIGHTS UNTIL DOWNSLOPE/CHINOOK FLOW INCREASES TO END THE PERIOD. && .AVIATION...09/06Z ISSUED AT 1143 PM CST THU JAN 8 2015 STRONG NORTHWESTERLY WINDS WITH GUSTS TO NEAR 40KTS WILL REMAIN AT SITES THROUGH 12Z. WINDS WILL COMBINE WITH SCATTERED -SN AT TIMES AT SITES TO PRODUCE BLSN AND LOW MVFR OR IFR...AT TIMES LOWER...VISIBILITIES AND CEILINGS. LOFTED SNOW MAY CREATE LOWER CEILINGS AS WELL. CONDITIONS SHOULD IMPROVE NEAR 12Z...WITH CEILINGS AND VISIBILITIES IMPROVING TO VFR FOR REMAINDER OF PERIOD. WINDS WILL REMAIN NORTHWESTERLY AND GUSTS WILL DIMINISH...THOUGH WINDS WILL REMAIN STRONG...AROUND 15KTS THROUGH 00Z BEFORE DECREASING...AND BECOMING WESTERLY. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD- DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK- HARDIN-HUMBOLDT-JASPER-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS- POLK-POWESHIEK-SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET- FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER- KOSSUTH-MAHASKA-MARSHALL-PALO ALTO-POCAHONTAS-POWESHIEK-SAC- STORY-TAMA-WAPELLO-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...LEE LONG TERM...SMALL AVIATION...AWB
Hazardous weather outlook, Jan 8, 8:40 PM CST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 840 PM CST THU JAN 8 2015 IAZ004>007-015>017-023>028-033>039-100245- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 840 PM CST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A BLIZZARD WARNING IS IN EFFECT FOR THE AREA THROUGH 3 AM. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. BITTER COLD WIND CHILLS WILL RETURN LATE TONIGHT WITH READINGS AS LOW AS 20 TO 30 BELOW ZERO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTERLY COLD WIND CHILLS WILL PERSIST EARLY FRIDAY MORNING AND AGAIN FRIDAY NIGHT...WITH READINGS AS LOW AS 20 TO 30 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ044>050-060>062-100245- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-POLK-JASPER- POWESHIEK- 840 PM CST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA THROUGH 3 AM FOR BLOWING SNOW. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTERLY COLD WIND CHILLS WILL RETURN AGAIN EARLY FRIDAY MORNING AND AGAIN FRIDAY NIGHT...WITH READINGS AS LOW AS 20 TO 30 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ057>059-070>075-081>086-092>097-100245- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 840 PM CST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STRONG NORTHWESTERLY WINDS WILL PERSIST OVERNIGHT. WINDS WILL BE SUSTAINED OF 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTERLY COLD WIND CHILLS WILL RETURN AGAIN EARLY FRIDAY MORNING AND AGAIN FRIDAY NIGHT...WITH READINGS IN THE TEENS AND 20S BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AWB
In the hours before
Special weather statement, Jan 9, 12:36 AM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1236 AM CST FRI JAN 9 2015 IAZ057>059-070>075-081>086-092>097-090900- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA... CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA... BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 1236 AM CST FRI JAN 9 2015 ...ISOLATED SNOW SHOWERS REDUCING VISIBILITY... BRISK NORTHWEST WINDS CONTINUE TONIGHT...WITH SPEEDS OF AROUND 20 MPH AND GUSTS EXCEEDING 30 MPH. ISOLATED SNOW SHOWERS ARE MOVING THROUGH THE AREA AS WELL...AND WHILE SNOW IS FALLING THE WINDS ARE CAUSING REDUCED VISIBILITY AS THE SNOW IS BLOWN AROUND. VISIBILITY WILL RAPIDLY DROP TO BELOW A MILE WITHIN THESE SNOW SHOWERS. ANYONE TRAVELING SHOULD BE ALERT FOR THESE SUDDEN CHANGES IN DRIVING CONDITIONS. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:58 AM CST | Wind Chill Advisory | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 23 more | 30 hr |
Nearby
Wind Chill Advisories in Iowa, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.